Hi, I am new here, I have felt there is no support for Heart attack patients until I came across this site. I had my first Heart attack in 2003 followed by 3 stents, it was a major heart attack and I was off work for 9 weeks. The following year I had a quadruple bypass which was very traumatic for me ( I am a wimp) and have had hardly any support apart from a exercise class which lasted a couple of months. This year I had another heart attack and 6 stents. I had a previous stent in 2009. I have been mentally very unstable suffering from anxiety and panic attacks since last heart attack. I believe it was the new medication I have been on that caused this and have since changed medication and now feel better, However I don't know anyone in a similar situation and feel alone at times although my family have been very supportive they can't put themselves in my shoes. It has been good to find this site, I feel I am not alone any more.
Medication Causing Anxiety: Hi, I am... - British Heart Fou...
British Heart Foundation
Welcome aboard! This site is full of people in similar situations and we all try to help each other. Do you have any specific questions?
Has anyone had severe anxiety from the medications Bisoprolol and/or Brilique/Plavix?
We all have our good days and bad days. Heart disease seems to be the cause of it, more than the medication. I have been on medication for years and I do get down-hearted (like today) but my wife and I put it down to me being a life-long miserable bugger.
We have been talking about this, this morning. My wife thinks I have SAD, so I am miserable in winter.
Welcome. There's usually someone on here going through various conditions and iv found great support and advice from my fellow hearties
I wouldn’t call yourself a wimp after having major surgery. I too suffer from anxiety and since finding out I had angina, needing a heart bypass and having the surgery which happened out of the blue this year my anxiety levels rocketed. I’m on bisoprolol but I don’t think my anxiety is made worse by the medication although I’m now on the lowest dose. I was on an anti angina med for a very short time before my operation, I think it was called ranolazine which did cause me to be more anxious so it was changed to Isosorbide mononitrate which suited me much better. The whole experience is traumatic though and whether the medications heighten anxieties I felt the need to have counselling which I have arranged privately but I am hoping to also get through the NHS at some point. There does appear to be a lack of mental health support for people with heart conditions which is a concern. The BHF helpline may provide advice on what support is on offer. I can relate to your situation regarding anxiety and I certainly do think there are many more people who use this site who feel the same and may be able to provide support.
Take care J x
Thankyou everyone who replied to me regarding anxiety, Since I changed medication from bisoporol back to atenolol and Brilique back to Clopidogrel my anxiety has lessened considerably, I don't think I tolerated them very well. I was very panicky and couldn't sit still, had to get out and go for a drive up to 7 times a day, (cost a fortune in petrol) It was an awful time, Tried Reiki, Talking Therapy, Bach Rescue Remedy, but until I changed meds I felt no better, Hopefully I have turned a corner now.
Hi there Quintilis.. I'm pleased you have joined this forum.. I have found it to be of great help for me and the folk who post on here have experienced cardiac health needs and by sharing their experiences grant us support and advice..lots of us on here have experienced low times..it seems par for the course.. Ha.. whether it's contributed to medication or the body's healing through the shock of what it's experienced..the cardiac nurses on this site are knowledgeable in these areas..maybe consider chatting with them and hopefully you'll find some peace of mind.
Sending you hugs 🤗
You must be totally fed up quintilis. I can understand all of your anxiety and worry. It is esay for outsiders to suggest things but like you say, they are not in your shoes. Feel free to message me any time if you would like to talk. Regards Jim
Full spectrum cbd oil, get the best you can afford not the harmony stuff. I had an angiogram four weeks ago and the week after had the stents put in, take one puppet of cbd oil twice a day it helps enormously with anxiety it contains no thc so no effect on your every day life. I might also add that I have chronic kidney problems and have had back pain through this for over eighteen months after taking the cbd oil I no longer have the pain, it has also done wonders for my trapped nerve pain and for the record I am back at work. Some people react differently to the oil I give it my elderly whippet for his sore foot as well.
Hello, I had a major heart op last May and was in hospital for 5 weeks and a long slow recovery which is going well. I too had a lot of feelings of anxiety and feeling vulnerable for no logical reason which is partially a normal event with such surgery but also compounded by some of the drugs I take. It caused me to develop serious Fight or Flight reactions such I felt the need to seek specialist counselling which is helping. So don't feel you are alone in this, many people have and are going through the same emotional turmoil but do seek help as there is no shame in this, it is very much part of the process. Just talking to someone who is a good listener outside of family will be a positive thing to do. Good luck and get well!
Hi,forgive me asking but do you live in your road name?
Hi , had my HA 2 months ago and have HF, anxiety and sleepless nights seem to be affecting me and many others, so knowing there are others out there does help. Its difficult, but stay positive if you can.Things are worse when you have to much thinking time, but if you are fatigued, then you have this downtime anyway good luck - Paul
Not what you're looking for?
You may also like...
is my first post. I have been really fit most of my life and a non smoker. I had an MI 3 years ago....
for people with heart problems! I give up, I feel so ill with the trembling feeling in my stomach...
I have only been on this site or 2 weeks but it seems very caring and supportive...
days in hospital after a suspected small heart attack. I had an angiogram which revealed that my...